MAUDE Adverse Event Report: ARTEGRAFT, INC. ARTEGRAFT; COLLAGEN VASCULAR GRAFT

ARTEGRAFT, INC. ARTEGRAFT; COLLAGEN VASCULAR GRAFT
Model Number AG640
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint artegraft (collagen vascular graft) lot 19l318-027 was not returned to artegraft, inc.For evaluation as it was repaired, trimmed, and implanted.A review of the production batch record was performed; no anomalies were identified.All grafts released from product batch 19l318 passed all of the requirements including pressure testing and wall thickness prior to final release to finished goods.The customer's allegation of a graft "hole" pre-implant was visually verified via photograph.A review of the photographs indicates a cut/slit in the graft wall.As 100% of grafts manufactured are pressure tested and then visually inspected by two technicians prior to release, it is highly unlikely that a defect of this nature would have passed the inspection release process.As this is a known possible issue, artegraft, inc.Instructions for use include instructions for pressure testing each graft prior to implant.The preparation for implant section states, "artegraft is manometry pressure tested and quality inspected.Before implanting, occlude one end of graft and pressure test with syringe filled with saline solution." a likely possible root cause is that the graft was mistakenly damaged at the customer site during the preimplant preparation steps.Additional follow-up information was requested including current patient status, patient information, and additional details about when and how the issue was discovered.To date, additional requested information has not been provided.To date, no additional complaints were reported from this product batch, 19l318.The complaint issue will continue to be monitored within artegraft, inc.Quality systems, quality assurance trending.Should additional information become available, a follow-up report will be submitted.
 
Event or Problem Description
Artegraft inc.Received an email communication from an authorized distributor that an artegraft (collagen vascular graft) was identified prior to implant as having a "hole".It was also noted that the graft "seemed thinner than normal".The surgeon was able to repair the graft hole with suture but subsequently trimmed, and disposed of that portion of the graft; the remaining graft length (lot: 19l318-027) was successfully implanted.No patient adverse events were reported.
 
Additional Manufacturer Narrative
Follow-up 001.Section b3: date of the event was corrected from (b)(6) 2020 to (b)(6) 2020.Section g4: additional information was received on 05/04/2020.Current patient status was reported as stable.

Brand Name
ARTEGRAFT
Common Device Name
COLLAGEN VASCULAR GRAFT
Manufacturer (Section D)
ARTEGRAFT, INC.
206 north center drive
north brunswick, nj
MDR Report Key9998316
Report Number2247686-2020-00002
Device Sequence Number3896128
Product Code LXA
UDI-Device Identifier00316837000244
UDI-Public(01)00316837000244(17)221130(10)19L318-027
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N16837
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberAG640
Device Catalogue NumberAG640
Device Lot Number19L318-027
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight90